Ask an expert
Search expert health advice:
Browse by expert
- Allergy expert
- Anti-ageing expert
- Arthritis expert
- Breast cancer expert
- Cancer expert
- Oral health expert
- Diabetes expert
- EnviroHealth expert
- Family law expert
- Fertility expert
- Flu expert
- Headache expert
- Healthy Bones
- Hearing Expert
- Hypertension expert
- Incontinence Expert
- Labour lawyer
- Meditation Expert
16 Jul 2008
Medication mess up???
Hi CS .. how are u doing ??
Im wondering about something , 8 weeks ago my pdoc upped my tegretol to 600mg twice daily .... about 2 weeks ago , it dawned on me me that I wasnt coping at all , I couldnt rememer anything , and I was in a complete mental fog , im used to my mind being sharp , i work with money and accounts I have to be able to focus .. and suddenly I couldnt .... and getting the most appalling headaches ... I toddled of to the doctor , who diagnosed stress etc ... after yet another argument with my boss who was getting frustrated with me , she said to me , that she had noticed the change in my behaviour ofter my last medication change... hmmm I asked my family , yes they all say , I had become really "odd" ..... forgetful , and generally foggy .
I had been battling like this for a month btw .. thinking im losing my marble :(
I immediately stopped the extra 200mg dose the pdoc had given me ... and guess what now im feeling fantastic .... and my moods are stable .... my family is on high alert to warn me if my high's appear to be getting to high , and I have since learnt to recognize myself if im getting overboard .... surely to a certain extent one must learn to do this and the meds are there to help only ?????
Its odd that a mere extra 200mg dose twice daily had this effect ... ??? from 400mg twice daily to 600mg ??
I do have to see my pdoc again soon ... but I thought you might have some insight ??
Im using relaxation techniques to help me deal with stress and im coping well .
Some of these meds, especially when newly begun or in higher doses, can cause some mental fog patches. Sounds like you took an appropriate response, especially after building in the family early warning system ( and maybe your boss could join the network ? ). Achieving a useful balance is challenging. I wonder whether, say, 500 mg a day might have suited you better ?
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
- Ditch the itch – using bacteria to combat eczema flareups
- Covid then vs Covid now: The emergence of variants and how the virus has evolved
- Breast cancer: Is milk a risk factor?
- An obsession with ‘likes’ on social media akin to animals seeking food rewards, new study reports
- Covid-19 damages the heart by killing its muscle cells, study finds
- What we know about the charges against former Steinhoff CEO Markus Jooste
- The big picture | ‘The loss of humanity’: South Africa and the Global South’s battle for Covid-19 vaccine justice
- Karyn Maughan | How the WC Judge President has faced 10 major scandals, without any sanction
- 'You can never take a break': Workers speak on SA's grim Covid-19 anniversary
- Mark Gevisser | Covid-19: One year on, and a deepening inequality
Have you entered our Health of the Nation survey?Please select an option Oops! Something went wrong, please try again later.
33% - 9375 votes
67% - 19416 votes